Mixed results after raising t3

About three weeks ago in an effort to improve energy levels and reduce rt3 I reduced my levo (from 75/100 to 50) and raised my t3 (from 10 to 15). I tried to raise t3 to 20 but went a bit hyper so tried again this week and it seems fine (not hyper) so far.

I take 50 levo and 10 t3 at bedtime and another 10 t3 in the morning. This morning I woke too early and couldn't go back to sleep so took half my morning dose then and half on waking.

Some new things that have happened are that my gut is working better than it had been (so this is encouraging and suggests my meds were not really working well before). No bloating/oedema, which is great.

I am sleeping well (sleeping deeply until morning) but waking early and as above having some trouble getting back to sleep. At these times it may feel like my heart is pounding, but it isn't too fast (66-70), it just feels too hard. I'm not sure what this means, it seems to exclude both overmedication and cortisol if my heart rate is lower than usual - ? My pulse is generally lower on this new regimen (it may be as low as 66 at rest, unusually low for me) than when I was on a higher dose of levo.

Interestingly today my temp is 37! It never seems to respond to medication and is always low, so this is news.

The thing is today I feel worse than ever, exhausted and logy, ringing ears, and completely gummed up, like I have a hangover. Slept for 10hrs last night and am tempted to go back to bed now. I'm lurching around like Frankenstein's monster and have cancelled plans to go to the park w my friend.

I wonder if I'm sleeping so well/feeling so bad because I am going hypo or if the additional t3 is actually helping me sleep. I suspect today's variation of splitting my morning dose has not helped. In the past I have found that doses split into less than 10mcg feel like less than the sum of their parts. Maybe this is why I feel so bad today? Or maybe I'm coming down w a bug?

I'm supplementing d, b12 (self-injections) folate, b complex (at least two hours after thyroid meds), iron/vit c (at least four hours from thyroid meds and two hours from above supplements). Took magnesium last night but it has never had much effect before so not sure if I can blame today on it.

I was planning to do a tft on the 24th, six weeks after reducing my levo. I assume that tweaking the t3 along the way doesn't mean I have to postpone the test since my levo has been the same all along - ? Then I was going to adjust if necessary and wait a further six weeks and do a full tft + vits/mins + rt3.

Any thoughts? TIA. :-)

3 Replies

oldestnewest
  • PB,

    Ideally you will wait until you have been taking 20mcg T3 for 6 weeks before testing. A couple of members have reported increased tinnitus when raising T3. If you're taking 10mcg T3 bedtime you could wait 12 hours for the next dose to keep it all nice and even. VitD and magnesium also need to be taken 4 hours away from thyroid meds.

  • Thank you Clutter. How are you?

    Interesting, re tinnitus. I managed to get it under control w b12. I wonder if it is worth doing another loading dose to see if it helps.

    Do you think the early morning waking could be the t3 wearing off? It seems to happen about 8hrs after the bedtime dose. My symptoms are so mixed it's hard to know what adjustments to make. I was able to go back to sleep after taking half my morning dose this morning but that might have happened anyway.

    By default I'm a good sleeper but after an episode of disturbed sleep when I went hypo last summer I'm now a bit anxious and paranoid about it. Partner has started a steroid inhaler for snoring and I use wax earplugs every night which means I sleep more heavily than I should in the mornings. Maybe once the steroids start working I will be able to do without.

    May I ask on what info you base the suggestion of a 4hr gap? I did a lot of research and except for the odd comment on this forum (eg helvella here: healthunlocked.com/thyroidu... I can't find any guidance on that at all.

    The supplement scheduling is like a full time job in itself. Taking thyroid meds twice separated by 12hrs and on an empty stomach means I may run out of hours in the day to take iron and d. :-)

    Thanks again.

  • PB,

    I can't see why T3 8 hours out of your blood would wake you. I thought it was adrenals which cause early waking.

    I haven't bookmarked the article which said VitD should be taken 4 hours away from Leovthyroxine. Several members have mentioned magnesium should also be taken 4 hours away but I haven't seen articles stating that for myself.

You may also like...